Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from headache. Taking tryptalins and midrin. Vomiting occasionally. Remedy?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Excellent
Answered by

Neurologist
Practicing since : 1994
Answered : 5509 Questions
Question
My doctor thinks I have both cluster and migraine headaches. Tried tryptalins and nose spray and midrin. Nothing has worked. Now go for Tordol shots when bad and have vicodin. I sometimes have the headache every day in varying degrees of pain. Any other suggestions? I have kept diairy and found no connections to food, or anything. Begin at various times of day. Sometimes make me vomit. Need dark and quiet. Sometimes pain above eye. Usually feel burning at top center of head. Not stabbing pain, more of radiating pain. and constant.
Posted Sat, 15 Jun 2013 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Hi,

Thank you for posting your query.

It is unfortunate that your headaches are not improving despite treatment.

Since you have frequent headaches, you should start preventive medications, to prevent repeated attacks of headache. The medications useful for migraine prevention are divalproex, Topiramate, diltiazem, beta blockers, etc.

You need to continue them for at least 2-3 months to see the benefit. In case you do not respond, Botox injections are another alternative.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Suffering from headache. Taking tryptalins and midrin. Vomiting occasionally. Remedy? 13 hours later
I also have alot of stress and anxiety in my life that also triggers my migraines. Do you have any suggestions for that. Is there something that would calm me during these elevated times. Also should I be concerned that sometimes I will be fine, relaxing, enjoying a tv show for instance and suddenly I will feel sharp pains coming thru my head to the front of my forehead generally regulated to one side above the eye. And is the burning in the top of my head normal to migraine?
 
 
Answered by Dr. Sudhir Kumar 13 minutes later
Thank you for getting back with more details.

Stress and anxiety are known to aggravate and precipitate migraine attacks. Therefore, relieving stress would help in controlling migraine too. Yoga and meditation are helpful in this. Clonazepam is a medication, which is very helpful in anxiety states.

Pain while watching TV are also migraine attacks. Burning of scalp over top of head also occurs in migraines.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Suffering from headache. Taking tryptalins and midrin. Vomiting occasionally. Remedy? 16 minutes later
Thank you for all the help, last, do you feel I need to see a neurologist personally or can a general md be the way to go still for trying to seek help.
Again thank you .
 
 
Answered by Dr. Sudhir Kumar 16 minutes later
If you have an easy access, then a neurologist would be preferable. However, a good General Medicine MD would also be able to manage your treatment well.

Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor